Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 231, NWS Charleston, SC

July 27, 20094 counties in Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 27, 2009, 6:04 PM EDT for 4 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 56 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2009, 6:04 PM EDT (22:04 UTC)
Expired
Jul 27, 2009, 7:00 PM EDT
In force
56 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 69 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:10 PM EDTHAIL 0.75Port Wentworth, GATHE PUBLIC REPORTED PENNY SIZE HAIL IN PORT WENTWORTH.
Jul 27, 6:32 PM EDTTSTM WND DMG1 S Savannah, GALARGE LIMBS DOWNED POWER LINES IN FRONT OF HOUSE.
Jul 27, 6:35 PM EDTTSTM WND DMG2 S Savannah, GA8 INCH DIAMETER AND 10 FOOT LONG SWEET GUM LIMB DOWN IN YARD.
Jul 27, 6:40 PM EDTTSTM WND DMGSavannah, GA1 TREE AND A POWERLINE REPORTED DOWN SOUTH OF SAVANNAH ON MONTGOMERY CROSS ROADS AND CLARK AVENUE.
Jul 27, 6:45 PM EDTTSTM WND DMGWhite Bluff, GATREE DOWN ON ROAD NEAR INTERSECTION OF WHITE BLUFF RD AND COFFEE BLUFF RD.
Jul 27, 6:50 PM EDTTSTM WND DMG4 Ssw Savannah, GASPOTTER REPORTED A TREE DOWN ON THE ROAD NEAR INTERSECTION OF EDGEWATER RD AND HWY 204.
Jul 27, 6:55 PM EDTTSTM WND DMGIsle Of Hope, GA5 TREES DOWN BLOCKING PAXTON DRIVE AND CENTRAL AVENUE IN ISLE OF HOPE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1073 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 272204
SVRCHS
GAC029-051-103-179-SCC013-053-272300-
/O.NEW.KCHS.SV.W.0231.090727T2204Z-090727T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 700 PM EDT

* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM
  HARDEEVILLE TO MEINHARD...MOVING SOUTH AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  NICKEL SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HARDEEVILLE...SUN CITY...MEINHARD...MONTEITH...MELDRIM...
  PRITCHARDVILLE...BLUFFTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3239 8132 3238 8083 3215 8082 3211 8079
      3211 8084 3206 8089 3204 8089 3202 8084
      3197 8085 3194 8089 3196 8095 3194 8098
      3191 8093 3185 8100 3187 8105 3187 8108
      3185 8106 3186 8172
TIME...MOT...LOC 2204Z 356DEG 7KT 3227 8102 3219 8124

$$
1 follow-up statement
000 
WWUS52 KCHS 272228
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT MON JUL 27 2009

GAC029-051-103-179-SCC013-053-272300-
/O.CON.KCHS.SV.W.0231.000000T0000Z-090727T2300Z/
EFFINGHAM GA-BRYAN GA-LIBERTY GA-BEAUFORT SC-CHATHAM GA-JASPER SC-
628 PM EDT MON JUL 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTH CENTRAL JASPER...CHATHAM...SOUTHWESTERN BEAUFORT...CENTRAL
LIBERTY...BRYAN AND SOUTHEASTERN EFFINGHAM COUNTIES...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BELLINGER HILL AREA TO
BLOOMINGDALE...OR ALONG A LINE EXTENDING FROM BELLINGER HILL AREA TO
13 MILES NORTH OF RICHMOND HILL...MOVING SOUTH AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LEVY...MONTEITH...MELDRIM...SAVANNAH AIRPORT...BELLINGER HILL 
AREA...SAVANNAH...SILK HOPE...WHITE BLUFF...BURROUGHS AND WILMINGTON 
ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3186 8172 3231 8138 3231 8098 3211 8084
      3206 8090 3203 8088 3202 8084 3197 8085
      3194 8090 3196 8095 3194 8098 3191 8093
      3185 8100 3187 8108 3185 8106 3186 8110
TIME...MOT...LOC 2227Z 019DEG 12KT 3212 8103 3211 8132

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:33 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 27, 4:33 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT MON JUL 27 2009

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL CONTINUE TO GRADUALLY BUILD OVER THE
REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATED TEXT AND GRIDDED PRODUCTS TO INCLUDE LARGE HAIL AND
DAMAGING WINDS FOR THE NEXT SEVERAL HOURS. NO OTHER CHANGES WERE
MADE.

AFTERNOON WATER VAPOR IMAGERY SHOWS A WELL DEFINED MID-UPPER LEVEL
SHEAR AXIS ACROSS THE MIDLANDS AND CENTRAL GEORGIA WITH A RATHER
POTENT IMPULSE MOVING NORTHEAST ACROSS ACROSS FAR SOUTHEAST
GEORGIA. NUMEROUS SHOWERS AND TSTMS ARE DEVELOPING ACROSS THE
INTERIOR WITH BROAD LOW-LEVEL CONVERGENCE AHEAD OF THE SEA BREEZE
AND WEAK LEE-SIDE TROUGHING OVER THE MIDLANDS. ACTIVITY WILL
CONTINUE TO EXPAND IN BOTH COVERAGE AND INTENSITY THROUGH THE
REMAINDER OF THE AFTERNOON AS THE SHEAR AXIS NUDGES CLOSER TO THE
COAST. WE STILL BELIEVE THE GREATEST CONCENTRATION OF SHOWERS AND
TSTMS WILL REMAIN ACROSS THE INTERIOR AS UVM BECOMES LOCALLY
ENHANCED ALONG THE HEAD OF THE IMPULSE MOVING INTO COASTAL
SOUTHEAST GEORGIA. WILL INCREASE POPS SLIGHTLY WITH POPS RANGING
FROM 70 PERCENT INLAND TO THE 40-60 PERCENT AT THE COAST THROUGH
EARLY EVENING.

MESOSCALE PLOTS INDICATE MLCAPE HAS RISING TO 2000-2500 J/KG WITH
LIFTED INDICES AS LOW AS -8C. DCAPE IS NOW AS HIGH AS 1000 J/KG
INDICATING THERE IS A SOMEWHAT ELEVATED RISK FOR DAMAGING WINDS.
WBZ HEIGHTS REMAINS HIGH BUT LARGE HAIL IS STILL A POSSIBILITY
WHERE STRONGER REFLECTIVITY CORES PUNCH THROUGH THE -20C LEVEL.
HAIL WAS REPORTED EARLIER WITH A SEVERE TSTMS IN BARNWELL COUNTY.
THE RISK FOR STRONG TSTMS WILL CONTINUE INTO THIS EVENING WITH
ISOLATED SEVERE TSTMS POSSIBLE WHERE MESOSCALE BOUNDARY COLLISIONS
OCCUR.

LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S NEAR 80
AT THE BEACHES.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
PESKY 500-250MB SHEAR AXIS IS FORECAST TO BE WELL OFFSHORE BY
SUNRISE TUESDAY WHICH WILL ALLOW THE SUBTROPICAL RIDGE OVER THE
WESTERN ATLANTIC TO BUILD WEST THROUGH THE DAY. EXPECT MORE OF A
STANDARD DIURNAL CONVECTIVE PATTERN TO EVOLVE THROUGH THE
AFTERNOON AND INTO THE EARLY EVENING WITH INFLUENCES FROM THE
UPPER RIDGE BECOMING MORE APPARENT AS THE DAY PROGRESSES. MODIFIED
MODEL SOUNDINGS YIELD MODEST SURFACE BASED INSTABILITY DESPITE THE
RISING HEIGHTS ALOFT WITH SBCAPES RISING OVER 2500 J/KG WITH
LIFTED INDICES OF -6 TO -8C. EXPECT ISOLATED TO SCATTERED TSTMS TO
DEVELOP ALONG AND AHEAD OF THE SEA BREEZE...WITH MOST OF THE
ACTIVITY LIKELY HOLDING OFF UNTIL AFTER 3 PM WHEN CONVECTIVE
TEMPERATURES WILL MOSTLY LIKELY BE REACHED. WILL MAINTAIN 20-30
PERCENT POPS WITH THE HIGHEST GRIDDED POPS CENTERED WEST OF
INTERSTATE 95. THE BEACHES SHOULD REMAIN DRY WITH THE SEA BREEZE
EXPECTED TO TAKE ON MORE OF A PURE SEA BREEZE ORIENTATION.

HIGHS WILL RANGE FROM THE LOWER 90S INLAND TO THE MID-UPPER 80S AT
THE COAST WITH LOWS FROM THE LOWER 70S INLAND TO THE UPPER 70S TO
AROUND 80 AT THE BEACHES.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LITTLE CHANGE TO THE EXTENDED FORECAST WAS NEEDED WITH THE
AFTERNOON ISSUANCE...AS MODELS REMAIN IN DECENT AGREEMENT
REGARDING THE EVOLUTION OF THE SYNOPTIC PATTERN THROUGH EARLY
NEXT WEEK.

ATLANTIC HIGH PRESSURE WILL PREVAIL ACROSS THE SOUTHEAST COAST
THROUGH THE LONG TERM...WHILE UPPER LEVEL ENERGY AND ASSOCIATED
WAVES OF LOW PRESSURE TRACK FROM THE LOWER MISS VALLEY INTO THE
WESTERN CAROLINAS. THE FORECAST AREA WILL GENERALLY REMAIN BETWEEN
INLAND SURFACE TROUGHING AND THE ATLANTIC SURFACE RIDGE. THUS
EXPECT A DEEP SOUTH-SOUTHWEST FLOW TO MAINTAIN SUFFICIENT MOISTURE
AND SUPPORT A CHANCE FOR THUNDERSTORMS EACH DAY. A SUMMERTIME
DIURNAL CONVECTIVE PATTERN WILL DEVELOP...CHARACTERIZED BY MAINLY
AFTERNOON AND EVENING THUNDERSTORMS ENHANCED BY SEABREEZE AND
BOUNDARY INTERACTIONS.

STRONGEST SHORTWAVE ACTIVITY WILL AFFECT THE REGION WEDNESDAY
THROUGH FRIDAY...AND HAVE INDICATED HIGHEST POPS IN THE 40 TO 50
PERCENT RANGE WEDNESDAY AND THURSDAY AFTERNOON ACCORDINGLY. UPPER
TROUGHING OVER THE CENTRAL U.S. WILL THEN FLATTEN BY LATE IN THE
WEEK...ALLOWING ATLANTIC RIDGING TO FURTHER STRENGTHEN OVER THE
AREA. ALTHOUGH SHORTWAVE ENERGY WILL BE WEAKER AND SOME SUBSIDENCE
WILL RESULT...A MORE SOLID ONSHORE FLOW WILL KEEP DEEP MOISTURE
ACROSS SOUTHEAST SOUTH CAROLINA AND GEORGIA...SUSTAINING A CHANCE
FOR THUNDERSTORMS THROUGH THE WEEKEND.

TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH
MONDAY...AND HAVE ADVERTISED HIGH TEMPERATURES MAINLY IN THE LOW
TO MID 90S AWAY FROM THE COAST.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
EXPECT MAINLY VFR CONDITIONS THROUGH THE 00Z TAF PERIOD FOR KCHS
AND KSAV OUTSIDE ANY AFTERNOON CONVECTION. CURRENT RADAR SHOWS
SCATTERED DEVELOPMENT ACROSS THE REGION WHICH WILL CONTINUE TO
INCREASE AS THE AFTERNOON PROGRESSES. THUS...WILL MAINTAIN A CB
GROUP FOR BOTH SITES THIS AFTERNOON ALONG WITH VCTS UNTIL
00Z...ESPECIALLY FOR KSAV. EXPECT MVFR OR LOWER CONDITIONS IN ANY
THUNDERSTORM...ALONG WITH GUSTY WINDS. WILL CONTINUE TO MONITOR
LATEST RADAR TRENDS AND WILL AMEND THE TAFS AS NECESSARY. SOME
MODELS SHOW PRECIP CHANCE CONTINUING INTO THE EVENING YET EXPECT
PRECIP CHANCE TO DECREASE AFTER 00Z DUE TO LOSS OF DAYTIME
HEATING. WINDS AND CLOUD COVERAGE WILL CONTINUE TO DECREASE
OVERNIGHT WITH ANY PRECIP CHANCES FOR TUESDAY AFTERNOON TO LOW TO
INCLUDE IN TAFS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
OUTSIDE OF MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS
THROUGH FRIDAY.

&&

.MARINE...
CONDITIONS WILL FAVOR ANOTHER MODEST NOCTURNAL SURGE TONIGHT WITH
SUBTROPICAL HIGH PRESSURE CENTERED WELL OFFSHORE. MODELS HAVE
CONSISTENTLY UNDERPLAYED THE STRENGTH OF THE SURGE OVER THE PAST
SEVERAL NIGHTS AND ARE LIKELY UNDER FORECAST SPEEDS AGAIN TONIGHT.
WILL CAP WINDS AT 15-20 KT...ALTHOUGH WINDS MAY GUST AS HIGH AS 25
KT AT TIMES. DO NOT THINK A SMALL CRAFT ADVISORY WILL BE NEEDED...
BUT CONDITIONS WILL BE CAREFULLY MONITORED THROUGH THE EVENING.
SPEEDS WILL DIMINISH TO 10-15 KT AFTER 3 AM. SEAS WILL GENERALLY
REMAIN 2-3 FT. MESOSCALE INFLUENCES WILL OCCUR ALONG THE LAND/SEA
INTERFACE TUESDAY AFTERNOON AS A SEA BREEZE MATURES AND MOVES
INLAND. SPEEDS LOOK TO GO NO HIGHER THAN 15 KT WITH THE HIGHEST
WINDS OCCURRING IN THE CHARLESTON HARBOR. SEAS GENERALLY 2-3 FT.
ANOTHER NOCTURNAL SURGE LOOKS TO OCCUR TUESDAY NIGHT WITH WINDS
15-20 KT AND SEAS 2-4 FT.

WEDNESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL
PREVAIL...KEEPING A PREDOMINANT SOUTH OR SOUTHWEST FLOW IN PLACE
OVER THE COASTAL WATERS INTO THE WEEKEND. THE AFTERNOON SEA BREEZE
AND NOCTURNAL SURGING COULD ELEVATE WINDS AT TIMES...BUT OVERALL
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 27, 3:29 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT MON JUL 27 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-281030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
329 PM EDT MON JUL 27 2009

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT MUCH OF SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MID EVENING. A FEW OF
THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL BEING THE PRIMARY HAZARDS...ALONG WITH CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...TV OR YOUR LOCAL
NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID EVENING.

In the hours before

Local storm report, Jul 27, 5:09 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     1 NE LEVY               32.21N 81.02W
07/27/2009                   JASPER             SC   LAW ENFORCEMENT

            TREES BLOWN DOWN AT MUNGIN CREEK.

&&

79
Local storm report, Jul 27, 5:20 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     LEVY                    32.20N 81.03W
07/27/2009                   JASPER             SC   LAW ENFORCEMENT

            NUMEROUS TREES DOWNTOWN THROUGHOUT THE LEVY AND BELLINGER
            HILL AREAS.

&&
Special weather statement, Jul 27, 5:25 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT MON JUL 27 2009

SCZ045-272200-
BERKELEY-
525 PM EDT MON JUL 27 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BERKELEY COUNTY
THROUGH 600 PM EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR SAINT STEPHEN...
OR ABOUT OVER SAINT STEPHEN...MOVING NORTHEAST AT 10 MPH.

AREAS IN AND AROUND RUSSELLVILLE...WILDER...SAINT STEPHEN...WILL BE
IMPACTED THROUGH 600 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Local storm report, Jul 27, 5:31 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     SAVANNAH                32.05N 81.08W
07/27/2009                   CHATHAM            GA   PUBLIC

            BRIEF WIND GUST AHEAD OF THUNDERSTORM BROKE SEVERAL LIMBS
            OFF A 60 YR OLD OAK TREE IN DOWNTOWN SAVANNAH.

&&

JRL
Special weather statement, Jul 27, 5:52 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT MON JUL 27 2009

GAZ101-118-119-SCZ047-048-051-272245-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
CHATHAM-INLAND JASPER-
552 PM EDT MON JUL 27 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JASPER...NORTHERN
CHATHAM...SOUTHWESTERN BEAUFORT AND SOUTHERN EFFINGHAM COUNTIES
THROUGH 645 PM EDT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2
INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH.  ONE CLUSTER OF STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PRITCHARDVILLE TO
COLDBROOK...MOVING SOUTH AT 10 MPH. ANOTHER CLUSTER OF STORMS WAS
LOCATED FROM GARDEN CITY TO THE BELLINGER HILL AREA...MOVING SOUTH
AT 10 MPH

AREAS IN AND AROUND COLDBROOK...GOSHEN HILLS...OLEARY...
FAULKVILLE...PRITCHARDVILLE...LIMEHOUSE...BLUFFTON...LEVY...MYRTLE
ISLAND AND MONTEITH WILL BE IMPACTED THROUGH 645 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER
THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER
COVERS THE ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Jul 27, 6:01 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT MON JUL 27 2009

GAZ116-117-138-139-272230-
COASTAL BRYAN-COASTAL LIBERTY-INLAND BRYAN-INLAND LIBERTY-
601 PM EDT MON JUL 27 2009

...STRONG THUNDERSTORMS WILL IMPACT EASTERN LIBERTY AND BRYAN
COUNTIES THROUGH 630 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF TRINITY TO DORCHESTER...OR ALONG
A LINE EXTENDING FROM 12 MILES NORTHEAST OF HINESVILLE TO 12 MILES
SOUTHWEST OF RICHMOND HILL...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND DORCHESTER...MIDWAY...FLEMING...LIMERICK...
SEABROOK...HALFMOON LANDING...SUNBURY...BELFAST...WILL BE IMPACTED
THROUGH 630 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:36 PM EDTSmall Craft AdvisoryCHS6 hr
Jul 27, 4:25 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven65 min
Jul 27, 4:28 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall42 min
Jul 27, 4:45 PM EDTSevere Thunderstorm WarningCHSEffingham60 min
Jul 27, 5:14 PM EDTSevere Thunderstorm WarningCHSScreven36 min
Jul 27, 6:27 PM EDTAreal Flood AdvisoryCHSChatham2 hr
Jul 27, 6:48 PM EDTSpecial Marine WarningCHS117 min
Jul 27, 7:00 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty43 min
Jul 27, 7:20 PM EDTFlash Flood WarningCHSChatham87 min
Jul 27, 2:26 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper64 min
Jul 27, 3:12 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper33 min
Jul 27, 3:44 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper61 min
Jul 27, 3:48 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton57 min
Jul 27, 4:39 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper66 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.